Methadone Abuse and Dependence
Methadone was originally developed in Germany in 1939; its first use was to help patients cope with severe pain during the WWII. It was later developed in order to help addicts deal with the cravings and withdrawal symptoms that are associated with drug abuse and has been touted as the miracle pill to opiate addicts for many years.
The effects of taking Methadone are last long enough to permit the patient to break their addiction to heroin. Methadone is available as a liquid which can either be injected into the bloodstream or swallowed by the patient. When used correctly, Methadone can have a wonderful effect however; many people misuse the medicine and use it for purely recreational purposes.
Methadone can be purchased easy, either on the black market or by false representation in hospitals or clinics, abusers are also known to have lied to their doctors or go to multiple doctors in order to get additional doses.
Different people abuse Methadone in different ways, some people ingest it on its own, while others combine it with other drugs in an attempt to enhance the effects and increase the duration of the effects.
It is common practice to mix Methadone with alcoholic drinks but this is a particularly dangerous mixture and one which can easily lead to an overdose.
Continual abuse of Methadone will lead to the patient increasing their tolerance of it. This often results in users becoming stuck in a negative cycle of needing more and taking more which will lead to a physical dependency on the drug.
When prescribed by a doctor or other medical practitioner, Methadone is administered to the patient according to their body size, weight, height and age with a small person being prescribed less than a larger person.
Signs of dependency and addiction will vary according to the user, some patients will develop an obsessive and compulsory need to use the drug and be unable to function properly until they do. Other patients experience a suppressed cough, dilated pupils and drowsiness. Gastro-intestinal tract problems are another sign of abuse and these can be characterized by constipation or diarrhea, alternatively a patient may experience auditory hallucinations, depression or limb tremors.